Alert archive / Florida / Gale Watches in 2011
Gale Watch 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale watch at Jan 8, 2011, 3:55 PM EST. It took effect at Jan 9, 2011, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 8, 2011, 3:55 PM EST (20:55 UTC)
- In effect from
- Jan 9, 2011, 7:00 PM EST
- Expired
- Jan 9, 2011, 5:01 AM EST
- In force
- Issued by
- NWS Tallahassee, FL
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale watch went out at Jan 8, 8:47 AM EST, 7 hours 8 minutes earlier.
Area forecast discussion, Jan 8, 8:47 AM EST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
847 AM EST SAT JAN 8 2011
.UPDATE...
THE FORECAST FOR TODAY APPEARS TO BE ON TRACK WITH HOURLY
TEMPERATURES AND WINDS RUNNING FAIRLY CLOSE TO PROJECTIONS AND
WILL NOT BE MAKING ANY SIGNIFICANT CHANGES.
THE FORECAST FOR THE UPCOMING SYSTEM ON SUNDAY NIGHT/MONDAY
MORNING REMAINS UNCERTAIN WITH REGARDS TO FREEZING RAIN POTENTIAL
ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTH GEORGIA. THERE ARE
A LOT OF FACTORS TO CONSIDER AND WILL BE EXAMINING THE 12Z MODEL
SUITE VERY CLOSELY THIS AFTERNOON. A DECISION ON WHETHER OR NOT TO
ISSUE A WINTER STORM WATCH WITH THIS FORECAST PACKAGE WILL ALSO BE
MADE THIS AFTERNOON. STAY TUNED!
&&
.AVIATION...
OUTSIDE OF SOME GUSTY PERIODS OF NW WINDS AT THE TERMINALS
TODAY...UNLIMITED VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF
TODAY AND TONIGHT. THERE MAY BE A FEW PATCHES OF CIRRUS...BUT THEY
SHOULD BE VERY THIN AND WILL NOT IMPACT THE AVIATION COMMUNITY.
&&
.MARINE...
WINDS AND SEAS ARE ELEVATED THIS MORNING WITH BUOY 42039
OCCASIONALLY REPORTING SEAS OVER 10 FT AND WINDS OVER 20 KNOTS.
CLOSER TO SHORE AND OFF TO THE WEST...BUOY 42012 IS REPORTING SEAS
AROUND 4 FT AND WINDS AROUND 15 KNOTS. THE SMALL CRAFT ADVISORY
FOR THE NEAR SHORE WATERS IS SET TO EXPIRE AT 15Z THIS MORNING AND
THIS LOOKS OKAY BASED ON THE APPARENT CONDITIONS OVER THE NEAR
SHORE WATERS. THE OFFSHORE WATERS BEYOND 20 NM WILL REMAIN IN AN
ADVISORY THROUGH AT LEAST 20Z. WINDS AND SEAS ARE FORECAST TO
DIMINISH WITH TIME TODAY AS THE PRESSURE GRADIENT TEMPORARILY
WEAKENS...BUT WILL MONITOR BUOYS CLOSELY IN CASE AN EXTENSION IS
NEEDED.
LOOKING AHEAD INTO LATE SUNDAY/MONDAY...WINDS AND SEAS WILL
INCREASE SIGNIFICANTLY AS AN AREA OF LOW PRESSURE MOVES ALONG THE
GULF COAST. IN FACT...SOME GUSTS TO GALE FORCE LOOK LIKE A
POSSIBILITY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 60 29 50 40 60 / 0 0 10 60 70
PANAMA CITY 60 33 52 46 60 / 0 0 10 70 60
DOTHAN 56 28 45 33 48 / 0 0 10 80 60
ALBANY 57 26 46 32 47 / 0 0 0 80 80
VALDOSTA 57 26 50 39 57 / 0 0 0 50 80
CROSS CITY 62 28 55 45 66 / 0 0 10 30 60
APALACHICOLA 61 33 52 48 62 / 0 0 10 60 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES:
CALHOUN...CENTRAL WALTON...COASTAL BAY...COASTAL DIXIE...
COASTAL FRANKLIN...COASTAL GULF...COASTAL JEFFERSON...
COASTAL TAYLOR...COASTAL WAKULLA...GADSDEN...HOLMES...
INLAND BAY...INLAND DIXIE...INLAND FRANKLIN...INLAND GULF...
INLAND JEFFERSON...INLAND TAYLOR...INLAND WAKULLA...INLAND
WALTON...JACKSON...LAFAYETTE...LEON...LIBERTY...MADISON...
SOUTH WALTON...WASHINGTON.
RED FLAG WARNING FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 6 PM
EST /5 PM CST/ THIS EVENING FOR THE FOLLOWING ZONES:
CALHOUN...CENTRAL WALTON...COASTAL BAY...GADSDEN...HOLMES...
INLAND BAY...INLAND FRANKLIN...INLAND GULF...INLAND
JEFFERSON...INLAND TAYLOR...INLAND WAKULLA...INLAND
WALTON...JACKSON...LAFAYETTE...LEON...LIBERTY...MADISON...
SOUTH WALTON...WASHINGTON.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE
FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
20 NM...COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT
20 NM.
SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM SUWANNEE RIVER TO APALACHICOLA
FL FROM 20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL
FROM 20 TO 60 NM.
&&
UPDATE/MARINE...DVD
AVIATION...GOULDHazardous weather outlook, Jan 8, 5:27 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 527 AM EST SAT JAN 8 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-091030- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 527 AM EST SAT JAN 8 2011 /427 AM CST SAT JAN 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WIND HAVE SHIFTED NORTHWEST BEHIND A PASSING COLD FRONT THIS MORNING. WINDS OVER THE COASTAL WATERS WILL SUBSIDE BELOW ADVISORY CRITERIA THIS MORNING...HOWEVER SEAS WILL BE A BIT SLOWER TO RESPOND. EXPECT ADVISORY LEVEL SEAS TO LINGER...ESPECIALLY OVER THE OFFSHORE WATERS INTO THE EARLY AFTERNOON. RESIDUAL WESTERLY SWELL WILL KEEP THE RIP CURRENT RISK HIGH ALONG THE BEACHES OF GULF...BAY...AND WALTON COUNTIES THIS MORNING. SWELL WILL SUBSIDE DURING THE AFTERNOON...HOWEVER THE RIP CURRENT RISK WILL REMAIN AT A MODERATE LEVEL THROUGH THE REMAINDER OF THE DAY. LIGHT WINDS WILL COMBINE WITH A DRY AIRMASS TO PRODUCE GOOD RADIATIONAL COOLING CONDITIONS TONIGHT. A WIDESPREAD LIGHT FREEZE IS EXPECTED AWAY FROM THE IMMEDIATE COAST WITH LOW TEMPERATURES BY SUNRISE REACHING THE UPPER 20S TO LOWER 30S. A FEW LOCATIONS OVER THE EASTERN FORECAST AREA MAY BRIEFLY REACH THE MIDDLE 20S. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... LOW PRESSURE WILL DEVELOP OVER THE WESTERN GULF ON SUNDAY AND MOVE EASTWARD TOWARD THE REGION BY SUNDAY NIGHT. SHOWERS WILL BEGIN TO BREAK OUT OVER THE WESTERN ZONES LATE SUNDAY AFTERNOON...WITH A MORE STEADY RAIN SHIELD EXPANDING EASTWARD OVER THE AREA SUNDAY NIGHT. EMBEDDED THUNDERSTORMS ARE ALSO EXPECTED ALONG AND SOUTH OF THE I-10 CORRIDOR. THESE STORMS SHOULD REMAIN ELEVATED AND POSE LITTLE SEVERE THREAT. THE MAIN ISSUE WITH THIS STORM WILL BE THE POTENTIAL FOR A PERIOD OF FREEZING RAIN OVER OUR FAR NORTHERN TIER ZONES...MAINLY NORTH OF A LINE FROM DOTHAN TO ALBANY AND FITZGERALD. RAINFALL WILL BEGIN FALLING SUNDAY NIGHT INTO A VERY DRY AIRMASS WHICH WILL CAUSE SURFACE TEMPERATURES TO FALL. SURFACE TEMPERATURES ARE CURRENTLY EXPECTED TO APPROACH 32 DEGREES FOR THESE FAR NORTHERN ZONES. DUE TO THE BORDERLINE NATURE OF THIS EVENT WHERE ONLY A COUPLE OF DEGREES EITHER WAY WILL MAKE A BIG DIFFERENCE IN THE FORECAST...CONFIDENCE REMAINS RATHER LOW. ANOTHER THING TO CONSIDER IS THAT SURFACE OBJECTS WILL BEGIN THE EVENT ABOVE FREEZING...AND LIKELY TAKE SOME TIME TO EQUALIZE WITH THE ENVIRONMENTAL TEMPERATURES. THEREFORE ANY ICING...IF IT OCCURS...SHOULD MAINLY BE A THREAT TO OVERPASSES...TREES...AND POWER LINES. CONFIDENCE IS STILL TOO LOW FOR THE ISSUANCE OF A WINTER STORM WATCH...HOWEVER ALL INTERESTS IN SOUTHEAST ALABAMA AND SOUTHERN GEORGIA SHOULD KEEP UP TO DATE ON THE LATEST FORECASTS REGARDING THIS POTENTIAL WINTER WEATHER EVENT. WINDS AND SEAS WILL BUILD QUICKLY DURING SUNDAY TO ADVISORY LEVELS AHEAD OF THE APPROACHING LOW. IT APPEARS THAT WE WILL HAVE A HIGH END ADVISORY EVENT BY LATER SUNDAY AND SUNDAY EVENING WHEN GUSTS MAY APPROACH GALE FORCE AT TIMES. WINDS AND SEAS WILL SLOWLY SUBSIDE LATER MONDAY AND MONDAY NIGHT AS THE LOW EXITS THE REGION. ALONG THE COAST...ESPECIALLY FOR THE FLORIDA PANHANDLE... SURF WILL BUILD TO BETWEEN 5 AND 7 FEET SUNDAY NIGHT...AND A HIGH SURF ADVISORY MAY BECOME NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:48 AM EST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 37 hr |
| Jan 8, 3:55 PM EST | Small Craft Advisory | TAE | 32 hr | |
| Jan 8, 3:20 PM EST | Winter Storm Watch | TAE | Baker, Ben Hill, Calhoun, Clay, Colquitt, Dougherty and 11 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.